Jump to content
CrazyBoards.org

Recommended Posts

Does anyone know what the rates are for getting TD? I'm worried about it because I take two anti-psychotics. I know the atypicals are supposed to be safer, but since I'm taking two I assume that means my risk is increased?

Share this post


Link to post
Share on other sites

Looking at the prescribing information for your AAPs the chances of them are very low. But it's hard to say what the rate is for TD itself since it's usually lumped in to EPS or dyskenetic events. For EPS the percentage was obviously higher (avg 5%) because it included everything under the EPS umbrella including TD. When looking at dyskenetic events it was about 1% but that includes more than just TD. So even with both AAPs, it's still a really small percentage (1% or less is a rough guess). Nobody get at me if my math is wrong.

Edited by iaawal

Share this post


Link to post
Share on other sites

Seroquel and zyprexa aren't very likely even combined to cause TD. If you had one of those crazy doctors to put someone on a combo of like Risperdal and haldol or those combined with thorazine then I would say your chances are probably guaranteed to get it at some point. I'm still not sure what seroquel is doing for you that zyprexa isn't though. Combining those sedating histamine blocking medications together doesn't make much sense to me. Likewise combine the non sedating high d2 blockers together doesn't make much sense to me either. So its just something i'm curious about it.

Share this post


Link to post
Share on other sites

It depends on how long you've been on the med, the dosage, the amount of dopamine blockade, etc. But what is the alternative? Not take meds and be crazy or suffer brain tissue loss?

Share this post


Link to post
Share on other sites
41 minutes ago, JustGotOut said:

Seroquel and zyprexa aren't very likely even combined to cause TD. If you had one of those crazy doctors to put someone on a combo of like Risperdal and haldol or those combined with thorazine then I would say your chances are probably guaranteed to get it at some point. I'm still not sure what seroquel is doing for you that zyprexa isn't though. Combining those sedating histamine blocking medications together doesn't make much sense to me. Likewise combine the non sedating high d2 blockers together doesn't make much sense to me either. So its just something i'm curious about it.

Seroquel is a carry over from a manic episode I had a year and a half ago. I've had bad luck reducing it so far. I get psychotic pretty quickly. We haven't tried to reduce Seroquel while on Zyprexa yet, though. I feel like that might be our next project, assuming I remain stable. 

14 minutes ago, jt07 said:

It depends on how long you've been on the med, the dosage, the amount of dopamine blockade, etc. But what is the alternative? Not take meds and be crazy or suffer brain tissue loss?

I guess maybe I should try to get on a lower dosage at least of Seroquel. But I'm afraid the alternative might be ongoing psychosis.

Share this post


Link to post
Share on other sites

Just throwing this out there, in the interest of recording personal experiences: Zyprexa gave me TD symptoms almost instantly. Literally within days of my first dose. It went away when I stopped taking it, though not nearly as quickly as it came on. 

Share this post


Link to post
Share on other sites

On Seroquel, if I'm not on a good schedule of taking it, full dose, and sleeping full periods, I can get a shaky feeling. Once I was awoke from a nap when I was taking a lower dose temporarily for logistical purposes, I almost went into uncontrollable shakes. Without going into all details, it was unpleasant. I also feel myself having small tics, maybe tongue rolling, twiddling hands/fingers in the supermarket. Been on some sort of anti psychopath for years now, starting with risperdal in 2013, was on that for a while and definitely accomplished some things, starting several months in, was always on a low dose, only 1 or 2 mg.

I became very worried about extrapyramidals after a period of mindlessly taking it and enjoying the desired weight gain from the increased appetite, and eventually moved to Seroquel. Supposedly the EPS risk is among the lowest of the class, perhaps on the fringe of none at all. But this medicine definitely has a darker feeling at onset, shuts down like an antihistamine, but stronger and more mental, so it has succeeded in getting me to sleep, often too long, but this medicine is far from innocent. 

I had more anxiety on risperdal, but overall would say in many ways I did better. And the reasons I switched to seroquel, sleep and EPS risk, is now in question. 

BTW I present more hypomanic/bipolar on meds, but off meds I definitely fall into some amount of delusion or psychosis (thought disorder). Until 2013, I went through a lot of stuff but was virtually med free, and of the few I've taken, seroquel is the relatively highest dose, at several hundred milligrams, out of 800 or maybe 1200 max, where risperdal was 1 or 2 mg out of a max of 16. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...